topicLogo

Dilaudid

What is Dilaudid?

It is a narcotic pain reliever. It is prescribed to relieve mild to moderate pain.

- Written by

Questions and answers on "Dilaudid"

Can you go thru withdrawal of dilaudid if you are still taking oxycodone? How long does it take to have withdrawal symptoms from Dilaudid?

Brief Answer:
Yes you can have withdrawal llike symptom..

Detailed Answer:
Dear Friend
Thanks for your query to Health Care Magic ..

I read your query and you are likely to get withdrawal symptoms even if on Oxycodone .
It would take minimum of one week to ten days to recover from withdrawal of...
Read Full Thread     Ask a Doctor Now »
What tranquilizer can safely be taken with dilaudid oral?
Brief Answer:
Considerations.

Detailed Answer:
Hello and thanks for the question.

This should be managed with the supervision of your doctor of course. As for medications - with Dilaudid - patients can take low doses of Benadryl or lorazepam with close monitoring by the prescribing physician....
Read Full Thread     Ask a Doctor Now »
dilaudid 2mg tablets. how long does it take to start working?


Brief Answer:
It starts working 30 minutes to an hour after taking the medicine

Detailed Answer:
Hi,
Thanks for writing in to us.

Dilaudid contains hydromorphone which is a pain relief medicine. It is an opioid and is given for moderate pain.

The time of action of the medicine is 30 minutes to an...
Read Full Thread     Ask a Doctor Now »
How long does dilaudid stay in your blood stream
Brief Answer:
It last averagely 3-4hours!

Detailed Answer:
Hi and thank you so much for this query.

Dilaudid last about 3-4hours in your system for any meaningful action in controlling pain. It can be detected in urine up to 10days after last consumption. What is your concern about the duration...
Read Full Thread     Ask a Doctor Now »
I was prescribed dilaudid for pain with ovarian cysts . However, my instincts are telling me that I should not be taking such a strong narcotic because of my epilepsy . I take depakote and topomax for my seizures . I think my obgyn may have forgotten about my epilepsy when she prescribed me this. I haven t taken it yet. Unfortunately, I am without a neuro because of my insurance.
Thanks for the query
Dilaudid is derived from morphine and is 4 times stronger than morphine but has lower side effects and dependance.
Dilaudid is not known to interact with topomax.
Side effects are light-headedness, dizziness, sedation, itching, constipation, nausea, vomiting, and sweating...
Read Full Thread     Ask a Doctor Now »
I had a stroke 3.5 wks ago and have been on oral Dilaudid 2mg while in the hospital. The doctor has me tapering from every 3hrs to every 6 hrs for two days then every 8hrs and now every 12hrs. I am still in a lot of pain due to therapy and now have been sweating and having diarrhea between doses. Am i withdrawing??
Hi and thanks for the query,
The effects you are describing are classically the side effects of Dilaudid. I suggest you visit the emergency room, so they can inject another potent analgesic to you, as you wait on your treating physician to prescribe an alternative drug.
If otherwise, you get...
Read Full Thread     Ask a Doctor Now »
I have Lupus. Renauds, Fibermylgia, Neuropathy, High Blood Pressure, Anxiety, ADHD, 2 hearniated discs, a bulging disc, foot drop, ankle pain, an amputated finger and chronic pain. I was taking oxycodone 30mg for two years since I was diagnosed with all of these problems. It is very, very difficult to get oxycodone due to drug abuse in Florida. My doctor and I decided I shoud switch to Dilaudid 4mg because it is a little easier to obtain. It is not managing my pain. I think I need to be taking 8mg of dilaudid. What is the equivalence is the approximate mg equivalence from oxycodone to Dilaudid? 4 mg is not strong enough for me. Please advise.... I need medical advice and info. Thank you, XXXXX
Brief Answer:
Around 6 to 11.25 mg of Dilaudid is equivalent.

Detailed Answer:
Hi XXXXXXX

Welcome to Healthcare Magic!

You have rightly perceived that your current dose of Dilaudid (Hydromorphone) is not equivalent to the 30 mg of oxycodone that you had been taking.

There are different opioid...
Read Full Thread     Ask a Doctor Now »
Hi, my father is 80yr old. Oct.23 xray showed a L1 fractured vertebrae, unknown if recent or old trauma. He is in a LOT of pain. Was started on 1mg Dilaudid 4-6 hours, last week changed to 2mg 3-4 hours. He cannot sit at all and finds walking very difficult beyond a very few moments. Once he goes back to bed it hurts a great deal but after a few minutes it eases and becomes virtually painless. About 2 weeks after the xrays he had a few days where it was remarkably better so he decided to push it, getting on all fours to do something, and also lifting the lid off the toilet tank to do a minor repair. That was about 1st-2nd week November. Since then it seems to be getting worse on the pain level and lack of mobility. He had constipation but milk of magnesia seems to be helping that very well. He had nausea and lack of appetite but Gravol Non Drowsy in the Gingerroot formula seems to be helping that greatly. The problem is his ability to be on his feet long enough to get something to eat. He does live alone and manages with a walker. He has family stopping in once a day to prepare meals to be reheated, getting groceries and anything else he needs but he is getting worn down by the pain and confused that it is actually hurting more as time goes by. He can easily urinate into a container when lying down but everything seems to 'freeze up' when sitting on the toilet or standing. Is this just the body tensing because of the pain? Would this kind of fracture actually go through a period of hurting MORE as it heals? It seems lately that this is the case :( Can I safely tell him to take more of the 2mg Dilaudid than 2mg every 3-4 hours? He is spending a great deal of time in bed due to pain, I am guessing this can't be good? Are just short walks up and down the hallway of benefit? I go to his clinic to talk to his doc but its always a 1-2hr wait during work hours and is getting very difficult for me to get away. I am feeling desperate to do something for him, not sure if a hospital will take him or just fill him with pain killers and send him home again. My most recent concern was to get him eating well and I've done that but the pain is now interfering with him the food even though he wants to eat again. I believe he is/was on medication for cholesterol and HBP but I don't think either were greatly serious. Also had to watch sugar intake but was not diabetic. I'm desperate to help him, not sure if I should take him somewhere or what. He wants to stay home, he understands it is a long healing process, but I fear depression because of the pain, it is wearing him down.
Brief answer....needs proper evaluation
Detailed answer...
Hello,
Thanks for the query.
I really feel sorry for the pain being suffered by your father.
In fact he needs to be investigated whether this fracture is due to osteoporosis or due to some metastatic cancer.
He needs o be subjected for...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Dilaudid

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor